alexa
Reach Us +44-1477412632
Drug Interaction with Pristinamycin in a Kidney and Pancreas Transplant Patient | OMICS International | Abstract
ISSN: 2161-0959

Journal of Nephrology & Therapeutics
Open Access

Like us on:

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Case Report

Drug Interaction with Pristinamycin in a Kidney and Pancreas Transplant Patient

Stéphanie Belaiche1,3*, Sophie Logerot2, Paolo Malvezzi3, Wen Qin3, Rachel Tetaz3, Thierry Romanet1,3 and Philippe Zaoui3

1Pharmacy Department, Grenoble University Hospital, BP 217, 38043 Grenoble cedex 09, France

2Pharmacovigilance unit, Department of Public Health, Grenoble University Hospital, BP 217, 38043 Grenoble cedex 09, France

3Nephrology Clinic, Grenoble University Hospital, BP 217, 38043 Grenoble cedex 09, France

*Corresponding Author:
Dr Belaiche Stephanie, Pharm D
University Hospital of Lille
Rue Philippe Marache 59000 Lille- France
Tel: +33-3-20-44-59-55
Fax: +33-3-20-44-59-59
E-mail: [email protected]

Received Date: August 17, 2012; Accepted Date: October 18, 2012; Published Date: October 23, 2012

Citation:Belaiche S, Logerot S, Malvezzi P, Qin W, Tetaz R (2012) Drug Interaction with Pristinamycin in a Kidney and Pancreas Transplant Patient. J Nephrol Therapeutic S4:009.. doi:10.4172/2161-0959.S4-009

Copyright: © 2012 Belaiche S, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

We report the case of a 49-year-old renal and pancreatic female transplant recipient, who presented a drug interaction between tacrolimus, warfarin and pristinamycin. Three days after oral pristinamycin 1000 mg bid administrations, the patient presented nausea, vomiting, abdominal pain and violent headaches that required hospitalization. Tacrolimus trough level was 5 times higher (34.9 μg/l) than the target required (5-8 μg/l) and the INR was at 5.8 (therapeutic index between 2 and 3) despite a stable kidney function (serum creatinine 130 μmol/L) and no other organic disorders. Five days following discontinuation, drug monitoring revealed adequate tacrolimus plasma trough concentrations (8.9 μg/l) and the INR subsequently decreased.

Pristinamycin is an antibiotic effective against the majority of Gram positive bacteria. This drug is an inhibitor of the multidrug transporter P-glycoprotein (P-gp) that could lead to the accumulation of tacrolimus. Moreover, pristinamycin IIA is the active metabolite of quinupristin/dalfopristin which, is known to be an inhibitor of cytochrome P450 3A4 (CYP 3A4). Our case supposes that pristinamycin is also an inhibitor of CYP 3A4 that can lead to an increase of tacrolimus levels.

This case report brings to light potential drug interactions of pristinamycin with narrow therapeutic index drugs such as tacrolimus and warfarin.

Keywords

Top